Flash Flood, Cuyahoga
- When
- July 14, 4:15 PM EST to 6:00 PM EST
- Where
- Cuyahoga County, Chagrin Falls
- Property damage
- $250,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.433, -81.383
Thunderstorms dumped locally heavy rains on extreme eastern Cuyahoga County and extreme western Geauga County. Flash flooding occurred in both Chagrin Falls and Bainbridge after two inches of rain fell in about an hour.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
Thunderstorms dumped locally heavy rains on extreme eastern Cuyahoga County and extreme western Geauga County. Flash flooding occurred in both Chagrin Falls and Bainbridge after two inches of rain fell in about an hour. In Chagrin Falls, East Washington, Bell and North Main Streets were flooded by as much as two feet of water. A construction project at the intersection of Bell and Cleveland Streets was washed out by the flood waters. Rushing water flowed into a parking lot and garage and accumulated to over a foot in depth. Several businesses in a shopping plaza were also flooded. Near Bainbridge, a creek left it's banks flooding Cedar, South and South Franklin Streets. A home along Cedar Street ended up with over a foot of water on the ground floor. Nearby, a section of retaining wall along the creek was washed away. A second home nearby by was surrounded by flood waters up to two feet deep. Many homes in Bainbridge and Chagrin Falls sustained damages from basement flooding. Several streets in these two towns had to be closed for hours because of the flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 14, 2:00 PM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 300 PM EDT THU JUL 14 2005 .SHORT TERM(TODAY THRU SAT)... CONVECTION HAS DEVELOPED AGAIN THIS AFTERNOON MAINLY OVER THE WESTERN AND CENTRAL PART OF THE CWA WITH LESS ACTIVITY OVER NW PA. CAPE IS LOWER THAN YESTERDAY NEAR 1500 J/KG OVER NW PA WITH LESSER AMOUNTS IN THE CLOUDY AREAS TO THE WEST. LESS CAPE HAS PRODUCED LESS INTENSE CONVECTIVE ACTIVITY. DEEP SHEAR OF 0-6KM IS RATHER WEAK AGAIN (ONLY 0 TO 10 KNOTS)SO DONT EXPECT MUCH IN THE WAY ORGANIZED STORM STRUCTURE. CONVECTION MAY BE ENHANCED NEAR THE LAKE BREEZE BOUNDARY FROM NORTH OF YNG TO CLE TO JUST SOUTH OF THE ISLANDS OVER THE NEXT FEW HOURS. CONVECTION WILL CONTINUE TO EXHIBIT A DIURNAL TREND WITH DECREASED ACTIVITY TOWARD SUNSET. LITTLE CHANGE IN THE WEATHER IS EXPECTED INTO SATURDAY AS THE REMAINS OF DENNIS REMAIN NEAR THE REGION AND EVENTUALLY BECOME ASSIMULATED INTO THE SOUTHERN EDGE OF WESTERLY FLOW ALOFT ON SATURDAY. DEEP MOISTURE WILL CONTINUE WITH LOWER AMOUNTS OF INSTABILITY AS EXTENSIVE CLOUD COVER WILL INHIBIT SURFACE HEATING. EXPECT SCT TO NUMEROUS COVERAGE OF CONVECTIVE CELLS WHICH SHOULD REACH A DIURNAL PEAK IN THE MID AFTERNOON BOTH FRIDAY AND SATURDAY. GFS MAV GUID POPS APPPEAR TOO HIGH ON FRIDAY AND WILL BE CUT ABOUT 20%. && .LONG TERM(SAT THRU THURSDAY)... A HOT AND HUMID PERIOD IS EXPECTED AS THE WESTERLIES LIFT TO THE NORTHERN TIER OF STATES AND A BROAD RIDGE DOMINATES MOST OF THE COUNTRY. BOTH THE GFS AND THE ECMWF INDICATE THIS WITH A POSSIBILITY OF A COOL DOWN LATE NEXT WEEK. 850 TEMPS REACH ABOUT 18 TO 20 C WHICH SHOULD ENSURE THAT ABOVE NORMAL TEMPERATURES WILL PERSIST. HUMIDITY VALUES STAY RATHER HIGH SO SCT SHOWERS/TSTM WILL REMAIN A POSSIBLITY. && .AVIATION (18Z-18Z)... MOIST AMS OVR AREA WL CONT THRU FRI WITH CYC FLOW ARND CUTOFF LOW IN SERN IN. AFTN HEATING WL ALLOW SCT SHRA/TSRA TO DVLP. MOST TSRA SHUD HV WND GUSTS BLW 35KT WHILE VSBYS MAY BRIEFLY DROP TO 1 TO 2 SM. CONVECTIVE ACTIVITY SHUD DMNSH BY LATE THIS EVE...THEN XPCT FOG TO REFORM MOST PLACES BUT MSTLY CDY SKIES SHUD KP VSBYS 2SM OR BETTER. FEW PATCHES OF RA MAY LINGER HERE AND THERE OVR THE SWRN PART OF CWA INTO FRI MORN WHILE FOG DSPTS TO A 5 TO 6 SM VSBY IN HZ. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. SHORT TERM...REL LONG TERM...REL AVIATION...ADAMS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 627 AM EDT THU JUL 14 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-151026- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 627 AM EDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TODAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD BECOME STRONG. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL FRIDAY. .SPOTTER CALL TO ACTION STATEMENT...
The Cleveland radar (KCLE), 40 km away, was scanning. The volume nearest the first event began at 21:14 UTC.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466953, 5466954.